Sudden Bilateral Sensorineural Hearing Loss following Polysubstance Narcotic Overdose

This case report highlights the importance of “recreational” drug abuse in the evaluation of sudden hearing loss. Potential etiologies include altered pharmacokinetics, vascular spasm/ischemia, encephalopathy, acute intralabyrinthine hemorrhage, and genetic polymorphisms of drug-metabolizing enzymes.

from the Journal of the American Academy of Audiology

Advertisements

About Callier Library

Housed at the internationally renowned Callier Center for Communication Disorders, Callier Library a branch facility of the McDermott Library at The University of Texas at Dallas.

Posted on May 18, 2011, in Research. Bookmark the permalink. Leave a comment.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: